Louisiana, 2005

Damaging Wind in Louisiana, June 16, 2005

June 16, 2005 · NWS SHV · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before the first event at Jun 16, 9:30 AM CST, 4 hours 40 minutes earlier.

Area forecast discussion, Jun 16, 9:30 AM CST, 4 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
1030 AM CDT THU JUN 16 2005

.DISCUSSION...
MADE SOME CHANGES ON MORNING UPDATE. OUTFLOW BOUNDARY MOVING
SWIFTLY SOUTHWARD SOUTH OF INTERSTATE 20. UNCERTAINTY OF TIMING
OF AIRMASS RECOVERY NORTH OF BOUNDARY...BUT OVERALL LOWERED MAX
TEMPS SLIGHTLY. ALSO LOWERED POPS...ESPECIALLY NORTH. IF RECOVERY
IS COMPLETE IN SE OK...SOME STORMS COULD BECOME SEVERE BY LATE
AFTERNOON. ELSEWHERE...TOOK SEVERE WORDING OUT FOR AFTERNOON.
IF BOUNDARY SLOWS DOWN...BEST CHANCE OF AFTERNOON STORMS COULD
BE SOUTHERN TIER OF AREA. ALSO MADE DEWPOINT ADJUSTMENTS IN GRIDS
TO REFLECT BOUNDARY INFLUENCE.

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  97  72  94  74 /  20  40  40  20
MLU  94  71  89  69 /  20  50  50  20
DEQ  91  65  88  69 /  60  60  50  20
TXK  92  70  90  71 /  30  60  50  20
ELD  93  70  91  69 /  30  60  50  20
TYR  97  76  95  76 /  20  20  20  20
GGG  97  71  93  72 /  20  20  20  20
LFK  98  71  96  73 /  20  20  20  20

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.

&&

VII
Hazardous weather outlook, Jun 16, 11:00 AM CST, 3 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 PM CDT THU JUN 16 2005

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-171100-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
1200 PM CDT THU JUN 16 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST...AND NORTH CENTRAL LOUISIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

A COMPLEX OF THUNDERSTORMS WILL MOVE SOUTHEASTWARD INTO THE
REGION FROM EASTERN OKLAHOMA AND WESTERN ARKANSAS TONIGHT.  THIS
STORM COMPLEX WILL LIKELY AFFECT NORTHERN PORTIONS OF THE REGION
LATE THIS EVENING AND THE REMAINDER OF THE REGION OVERNIGHT AND
INTO THE MORNING ON FRIDAY. A FEW OF THESE STORMS MAY PRODUCE
DAMAGING WIND GUSTS. ALTHOUGH STRONG WINDS WILL BE THE MAIN SEVERE
WEATHER THREAT...LARGE HAIL ALSO REMAINS A POSSIBILITY. I

ISOLATED TO SCATTERED MAINLY LATE AFTERNOON AND EVENING THUNDERSTORMS
MAY POSSIBLY DEVELOP AS WELL ACROSS THE FOUR STATE AREA.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

A SECOND COMPLEX OF THUNDERSTORMS MAY POSSIBLY DEVELOP OVER THE
SOUTHERN PLAINS AND MOVE BACK INTO THE REGION FRIDAY OR FRIDAY
NIGHT...MAINLY ACROSS EASTERN PORTIONS. A FEW OF THESE THUNDERSTORMS
COULD BECOME SEVERE...WITH DAMAGING WINDS BEING THE
MAIN THREAT. LARGE HAIL WILL ALSO BE POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM
SPOTTERS IS NOT ANTICIPATED AT THIS TIME FOR THIS AFTERNOON OR
TONIGHT.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Sabine

When
June 16, 2:10 PM CST
Where
Sabine County, Many
Measured
56 kt (64 mph) estimated gust
Reported by
LAW ENFORCEMENT
Coordinates
31.567, -93.483

Trees were downed.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Louisiana in 2005Every state in 2005This day in weather historyWarnings in Louisiana, June 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5481565.